I don't know if I'm just exaggerating because I've only been on prozac 5 mg for 3 days. However, today when I started walked , I felt weird. It's hard to explain. It's like I couldn't catch my breath and my heart beat started feeling irregular. Never felt like that before. Is it even possible to have side effects only being on 5 mg for 3 days?
Hi Sarah, yes it is perfectly normal - I had the same reaction on Prozac when I first started. My psychiatrist had me dissolve a 20mg capsule into eight ounces of apple juice, and was instructed to take only about 2 ounces for the first two weeks - back then Prozac only came in 20 mg caps.
So I guess I was taking a very low dose - about 3-6 mg per day, for the first two weeks, and yes it was a rollercoaster ride for me since I am very sensitive to medication.
The good news - side effects are common with Prozac and should abate in about 2 weeks, if you still have these side effects are two weeks, see you doctor about getting a Benzo to help you during the transition period.
I agree with Poppadr in his posting below:
While I am no doctor, you're introducing a new medication to your body. I remember the first medication I took I felt side effects a couple of days after my first dose, so it's completely possible.
Side effects tend to fade away as the body gets more accustomed to the medicine. Maybe ask your prescribing medical professional for a benzo such as Xanax for the transitional period. I took a small amount of Xanax every morning when I started Cymbalta last year to cope with the morning sickness I had.
Best of luck to you.
Keep up the good work, you will need to be patient, it is a normal process for most of us, when first starting any type of AD or SSRI...
Hang in there !